Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 229, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 10, 2006, 11:08 PM CDT for Boyd County, Holt County, Keya Paha County, Nebraska. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2006, 11:08 PM CDT (04:08 UTC)
- Expired
- Aug 11, 2006, 12:15 AM CDT
- In force
- 67 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Boyd County, NE, Holt County, NE, Keya Paha County, NE
The radar
The North Platte radar (KLNX), 145 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 11:15 PM CDT | TSTM WND DMG | 11 Sw Naper, NE | WINDS BLEW DOWN A TREE LIMB APPROXIMATELY 8 INCHES IN DIAMETER. |
| Aug 10, 11:30 PM CDT | HAIL 2 | 17 N O'Neill, NE | 17 MILES NORTH OF ONEILL WOMAN REPORTED A VERY FEW HAILSTONES 2 INCHES IN DIAMETER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 7:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2171 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 2105 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 110409
SVRLBF
NEC015-089-103-110515-
/O.NEW.KLBF.SV.W.0229.060811T0408Z-060811T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1108 PM CDT THU AUG 10 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
WESTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHEASTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 1215 AM CDT
* AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF MILLS
TO 9 MILES NORTH OF STUART TO 18 MILES SOUTHWEST OF STUART...AND
MOVING SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
7 MILES SOUTHWEST OF NAPER BY 1120 PM CDT...
ATKINSON BY 1125 PM CDT...
EMMET AND AMELIA BY 1145 PM CDT...
ONEILL AND 6 MILES SOUTHWEST OF INMAN BY 1215 AM CDT...
LAT...LON 4295 9965 4282 9924 4214 9922 4240 9832
4299 9888 4299 9927
$$
SPRINGER2 follow-up statements
000
WWUS53 KLBF 110442
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1140 PM CDT THU AUG 10 2006
NEC015-089-103-110515-
/O.CON.KLBF.SV.W.0229.000000T0000Z-060811T0515Z/
HOLT NE-BOYD NE-KEYA PAHA NE-
1140 PM CDT THU AUG 10 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHEASTERN KEYA PAHA...WESTERN BOYD AND HOLT COUNTIES...
AT 1137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 23 MILES WEST OF SPENCER TO
8 MILES SOUTH OF SPENCER TO 18 MILES SOUTHWEST OF ONEILL...MOVING
EAST AT 35 MPH.
A WIND GUST OF 71 MPH WAS RECORDED NEAR NEWPORT ON HIGHWAY 20 BY
NEBRASKA DEPARTMENT OF ROADS EQUIPMENT.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HULL LAKE STATE WILDLIFE MANAGEMENT AREA...PARSHALL BRIDGE STATE
WILDLIFE MANAGEMENT AREA AND HIGHWAY 281 MILE MARKER 190 BY 1150 PM
CDT...
ONEILL BY 1155 PM CDT...
BUTTE AND ANOKA BY MIDNIGHT CDT...
INMAN BY 1205 AM CDT...
PAGE BY 1215 AM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR NORTH CENTRAL NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR NORTH CENTRAL
NEBRASKA.
LAT...LON 4295 9965 4282 9924 4214 9922 4240 9832
4299 9888 4299 9927
$$
SPRINGER000 WWUS53 KLBF 110505 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1205 AM CDT FRI AUG 11 2006 NEC015-089-110515- /O.CON.KLBF.SV.W.0229.000000T0000Z-060811T0515Z/ HOLT NE-BOYD NE- 1205 AM CDT FRI AUG 11 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR WESTERN BOYD AND HOLT COUNTIES... AT 1202 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF SPENCER TO 17 MILES SOUTHEAST OF SPENCER TO 13 MILES SOUTH OF ONEILL...MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... PAGE BY 1215 AM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR NORTH CENTRAL NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY MORNING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4299 9923 4214 9922 4240 9832 4299 9888 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:04 PM CDT, 8 hours 4 minutes earlier.
Area forecast discussion, Aug 10, 3:04 PM CDT, 8 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 304 PM CDT THU AUG 10 2006 .SYNOPSIS... 19Z LAPS SHOWS MOST OF THE CWA WITH AT LEAST 100 J/KG CIN. LOWEST VALUES IN THE NW WITH NEAR ZERO ACROSS SW SD. IR SHOWS MID AND HIGH LEVEL CLOUDINESS OVER A MAJORITY OF THE EASTERN CWA WITH THE EXCEPTION BEING NEAR AND NORTH OF THE NIOBRARA RIVER. WV SHOWS DRY AIR PUSHING STEADILY SE AT AROUND 15KT. MSAS ANALYZES A MESO HIGH CENTERED NEAR KANW. SURFACE TROUGH IS ACROSS THE EASTERN PANHANDLE ZONES...WITH OBS AT 20Z INDICATING 95/36 WITH NW WINDS AT KSNY AND 91/52 WITH ESE WINDS AT KOGA. && .DISCUSSION... CONVECTION CHANCES THIS AFTERNOON AND EVENING ARE THE FIRST ISSUE. NAM SOUNDINGS AT KVTN INDICATE SB CONVECTION COULD OCCUR WITH NO CIN BY 00Z. TEMPS WILL HAVE TO GET INTO THE MID 90S FOR THIS. CU DEVELOPING OVER THE BLACK HILLS IN EASTERLY LOW LEVEL FLOW MAY INDICATE DEVELOPMENT OF SOME TSRA WHICH WOULD INITIATE A S/WV. THIS WOULD THEN TRACK TO THE SOUTHEAST ON NW FLOW AND INCREASE CHANCES FOR CONVECTION ACROSS THE NORTH CENTRAL. AMOUNT OF MID LEVEL INSTABILITY PROVIDES THE POTENTIAL FOR SEVERE. WITHOUT HIGH SB CAPES...IDEA IS THAT WIND AND HAIL WILL BE THE MAIN ISSUE. SHOULD CONVECTION MAKE IT INTO NORTHEAST ZONES...INSTABILITY THERE THE GREATEST WHICH WOULD TRANSLATE INTO MORE LIKELY SEVERE. MODELS ALL PROG CONVECTION TO DIMINISH NEAR MIDNIGHT. DRY AIR EVIDENT IN TIME HEIGHTS AND MOISTURE NEAR THE SURFACE TRANSLATES INTO FOG CHANCES EARLY FRIDAY MORNING. SOME LOCALLY DENSE FOG DOES APPEAR POSSIBLE...SO A DENSE FOG ADVISORY MAY BE NEEDED AS THE SITUATION UNFOLDS AFTER MIDNIGHT. AREAS IN THE MOUNTAIN TIME ZONES APPEAR MUCH LESS LIKELY TO SEE ANY SIGNIFICANT FOG. FOCUS TURNS TO CONVECTION CHANCES TOMORROW. WENT CLOSER TO THE NAM SOLUTION...DESPITE LACK OF CONFIDENCE IN THE MODEL...AS CONVERGENCE ALONG THE SURFACE TROUGH IN THE PANHANDLE WEAKENING THE CAP AND INITITATING A FEW STORM SEEMS REASONABLE. LIMITED POPS TO SLIGHT CHANCE ACROSS THE NORTHWEST. WILL HOLD OFF ON ADDING ANYTHING TO THE REST OF THE CWA AS THE GFS WOULD SUGGEST DUE TO LACK OF A SURFACE FORCING. INSTABILITY WILL BE THERE...POSSIBILY AROUND 3K J/KG...SO QUESTION WILL BE AMOUNT OF CIN. WITH LOW PRESSURE OVER SOUTH DAKOTA OVERNIGHT...LOW LEVEL JET CONVECTION SHOULD BE CONFINED TO THE DAKOTAS. FORECAST THEN TURNS HOT AND WINDY...ESPECIALLY EASTERN ZONES...AHEAD OF THE APPROACHING FRONT ON SATURDAY. WHETHER CONVECTION DEVELOPS DURING THE AFTERNOON LOOKS TO BE A CHALLENGE. FOR THAT REASON NO UPGRADE OF POPS MADE. GFS IS DRY THROUGH 00Z. IF FRONT LAGS AS GFS PROGS FOR SATURDAY NIGHT...BEST CONVECTIVE CHANCES WEST AND NORTH OF THE AREA OVERNIGHT. FOR NOW NO ADJUSTMENT TO POPS MAINTAINING AROUND A 30 POP UP NORTH. UNDER THIS SCENARIO...BEST CHANCE FOR SEVERE SUNDAY...WITH BEST CHANCES FOR RAINFALL SUNDAY NIGHT ESPECIALLY SOUTHERN ZONES. THIS LEADS TO COOL WEATHER FOR MONDAY WITH HIGHS EXPECTED NEAR 80. HIGH PRESSURE SETTLES INTO THE REGION WITH LOW TEMPERATURES IN THE NORTHWESTERN ZONES FALLING INTO THE LOW 50S. TOO EARLY TO DETERMINE IF ANY UPPER 40S WILL BE POSSIBLE. TUESDAY MORNING LOOKS TO BE THE COOLEST. SOUTHWEST FLOW ALOFT THEREAFTER THROUGH WEDNESDAY. THIS WOULD BRING TEMPS BACK TO CLIMO AND INCREASE CHANCES FOR TSRA ON WEDNESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && JMC
Hazardous weather outlook, Aug 10, 3:41 PM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT THU AUG 10 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-112045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 341 PM CDT THU AUG 10 2006 /241 PM MDT THU AUG 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT...ESPECIALLY ACROSS AREAS NORTH OF HIGHWAY 2. THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE THRU THE OVERNIGHT HOURS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THE THUNDERSTORMS ALSO HAVE THE POTENTIAL PRODUCE LOCALLY HEAVY RAINS...WITH RAINFALL TOTALS IN EXCESS OF 1 INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GENERAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING ACROSS NORTHWEST NEBRASKA. THEN A COLD FRONT WILL MOVE ACROSS THE REGION FOR SATURDAY AND SUNDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 9:40 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 65 min |
| Aug 10, 10:14 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 61 min |
| Aug 10, 10:46 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 59 min |
| Aug 10, 10:49 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
| Aug 11, 12:13 AM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 47 min |
| Aug 11, 4:41 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
| Aug 11, 5:29 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Aug 11, 6:13 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 62 min |
| Aug 11, 6:41 PM CDT | Tornado Warning | LBF | Cherry | 34 min |
| Aug 11, 6:55 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 65 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.